Alert archive / Oklahoma / Wind Advisories in 2016
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 27, 2016, 3:21 AM CST for 18 counties in Oklahoma; 5 counties in Texas. It took effect at Nov 27, 2016, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 3:21 AM CST (09:21 UTC)
- In effect from
- Nov 27, 2016, 10:00 AM CST
- Expired
- Nov 27, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 23 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS74 KOUN 270921 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 321 AM CST SUN NOV 27 2016 OKZ004>007-009>012-014>017-021-022-033>036-TXZ083>085-087-088- 280000- /O.NEW.KOUN.WI.Y.0012.161127T1600Z-161128T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER- KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD...FAIRVIEW...ENID... CHEYENNE...HAMMON...SEILING...VICI...TALOGA...LEEDEY... WEATHERFORD...CLINTON...WATONGA...GEARY...OKEENE...ELK CITY... SAYRE...CORDELL...BURNS FLAT...SENTINEL...HOLLIS...MANGUM... GRANITE...HOBART...SNYDER...ALTUS...QUANAH...CROWELL...VERNON... MUNDAY...KNOX CITY...SEYMOUR 321 AM CST SUN NOV 27 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS...25 TO 30 MPH SUSTAINED SOUTH TO SOUTHWESTERLY WINDS WITH GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MAHALE
2 follow-up statements
087 WWUS74 KOUN 271632 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1032 AM CST SUN NOV 27 2016 OKZ004>007-009>012-014>017-021-022-033>036-TXZ083>085-087-088- 280000- /O.CON.KOUN.WI.Y.0012.000000T0000Z-161128T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER- KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD...FAIRVIEW...ENID... CHEYENNE...HAMMON...SEILING...VICI...TALOGA...LEEDEY... WEATHERFORD...CLINTON...WATONGA...GEARY...OKEENE...ELK CITY... SAYRE...CORDELL...BURNS FLAT...SENTINEL...HOLLIS...MANGUM... GRANITE...HOBART...SNYDER...ALTUS...QUANAH...CROWELL...VERNON... MUNDAY...KNOX CITY...SEYMOUR 1032 AM CST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...NOW THROUGH 6 PM TODAY. * WINDS...25 TO 35 MPH SUSTAINED SOUTH TO SOUTHWESTERLY WINDS WITH GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
734 WWUS74 KOUN 280004 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 604 PM CST SUN NOV 27 2016 OKZ004>007-009>012-014>017-021-022-033>036-TXZ083>085-087-088- 280115- /O.EXP.KOUN.WI.Y.0012.000000T0000Z-161128T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER- KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... SHATTUCK...ARNETT...GAGE...FARGO...WOODWARD...FAIRVIEW...ENID... CHEYENNE...HAMMON...SEILING...VICI...TALOGA...LEEDEY... WEATHERFORD...CLINTON...WATONGA...GEARY...OKEENE...ELK CITY... SAYRE...CORDELL...BURNS FLAT...SENTINEL...HOLLIS...MANGUM... GRANITE...HOBART...SNYDER...ALTUS...QUANAH...CROWELL...VERNON... MUNDAY...KNOX CITY...SEYMOUR 604 PM CST SUN NOV 27 2016 ...WIND ADVISORY HAS EXPIRED... A BREEZY SOUTH TO SOUTHWEST WIND WILL CONTINUE INTO THE EVENING. A FEW WIND GUSTS ABOVE 35 MPH ARE POSSIBLE...BUT OVERALL...WINDS WILL GRADUALLY DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:54 PM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Nov 26, 8:54 PM CST, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 854 PM CST Sat Nov 26 2016 .DISCUSSION... Ahead of a potent storm system to the west, clouds will continue to increase tonight. Surface winds remain from the east and northeast in the western Gulf this evening, so only a slow increase in near surface moisture is expected overnight. An increase in clouds and wind overnight should help alleviate dense fog formation, especially across northern Oklahoma where relatively dry air remains. However, by morning lower 50 dewpoints are expected across much of the FA so some light fog and drizzle are certainly possible. && .PREV DISCUSSION... /issued 540 PM CST Sat Nov 26 2016/ AVIATION... MVFR ceilings expected to develop quickly this evening and going to IFR overnight and possibly some LIFR as moisture cont to stream north from the gulf. Strengthening winds are expected to keep visibilities from dropping below the 2 to 3 mile range overnight. As upper wave moves out into the plains should see areas of drizzle develop across the area with widespread showers through the morning into the aftn hours before conditions are expected to improve. Surface winds will increase overnight and become quite strong during the day Sunday. Some gusts to near 40 mph possible across west by late aftnoon. 30 PREV DISCUSSION... /ISSUED 335 PM CST Sat Nov 26 2016/ DISCUSSION... Weather Overview: Clouds will increase this evening and tonight ahead of a strong weather system in the west that will move east toward our area. Breezy to windy weather can be expected tomorrow with south winds as high as 25 to 30 mph with gusts to near 40 mph. Rain chances will increase tomorrow afternoon across the entire area, but the highest probabilities will be confined to south central and southeast Oklahoma later in the night through early Monday. Thunderstorms will be possible across those areas as well, particularly overnight through early Monday morning. After a brief warmup to above late November normals, cooler weather will move in behind this weather system for next week. High temperatures will mostly be in the 50s to near 60 degrees all week. Our next chance of precipitation will be Friday night into the weekend. Potential Weather Hazards: 1.) Winds could gust to near 40 mph on Sunday afternoon. 2.) Near critical fire weather concerns on Sunday afternoon across far western Oklahoma, generally west of a line from Woodward to Sayre. 3.) A few thunderstorms could become marginally severe thunderstorms across south-central and southeast Oklahoma late Sunday evening through Monday morning. Widespread/significant severe weather is not expected. Meteorological Analysis: Upper level analysis shows a modestly amplified split upper flow pattern across much of the country with a tendency toward building mid level heights and resultant pleasant weather across the Plains. Some low stratus and fog was observed across the southeast portion of the area this morning. Otherwise mid-high clouds are present across our Texas counties and far southwest Oklahoma associated with Pacific moisture plume within southern stream jet. Fairly extensive/broad area mid level moisture will move into the area later today and tonight as a deep trough in the west evolves and moves east toward the area. Increasing clouds will result. Numerical model guidance is in good agreement with the evolution of deepening western United States trough. An intense 90-100 knot 500 mb speed max at the base of lead shortwave trough will be positioned over New Mexico tomorrow morning and then spread east across the central and southern Plains while weakening during the day Sunday. This lead shortwave will cause some of the most intense surface pressure falls/lee cyclogenesis that we have seen so far this season and will ensure a windy day for our region on Sunday. 6 hour surface pressure falls of 10-15 mb are shown in the models across the central Plains tomorrow afternoon and this should be enough to support winds approaching or possibly reaching advisory criteria. Sustained speeds of 25 to 30 mph with gusts near 40 mph seem probable. One potential limiting factor for a more impactful wind event will be extensive clouds given the aforementioned significant mid-high level moisture plume ahead of this system, and persistence of low stratus beneath that through at least late morning. This will temper deep mixing and thus limit some of the momentum transfer. Our wind forecast was constructed using the higher (and typically more representative in these scenarios) statistical guidance. For a period during the morning, low level moisture depth may be sufficient for patchy drizzle, especially across western and northern Oklahoma. Thermal/moisture profiles in forecast soundings then become a little more favorable for weak convection along and ahead of eastward advancing Pacific cold front from late morning into the afternoon. Weak instability may be enough for some thunder, but a more robust surge of moisture late in the day and during the evening combined with steepening mid level lapse rates will bring the best chance of thunderstorms then. The lead shortwave will quickly lift northward later in the day but residual Pacific front and band of moisture will support showers and thunderstorms over roughly the eastern two-thirds of our area during the afternoon. By tomorrow evening the convection is most likely across the eastern half of the area and may become quite numerous over south-central and southeast Oklahoma by late evening or overnight. This is when, as mentioned above, a few storms could become intense. Strong deep layer shear and marginal instability will support a hail and damaging wind threat. Locally heavy rainfall amounts seems possible too given forecast PWAT values of at least 1.25 inches, although rather quick storm motions should limit the threat of concerning totals and a flooding threat. Another period of enhanced ascent associated with the next in a series of shortwave troughs will cross the area Monday morning. We have kept showers and thunderstorms in for the southeast portion of the forecast area during the morning, but as the shortwave trough progresses east, precipitation should come to an end by early afternoon. The subsequent air mass is not expected to be significantly colder owing to west-southwesterly low level winds. A more significant cold surge will arrive Wednesday as a larger/deeper shortwave trough crosses the area. We have trended temperatures downward and toward the cold side of guidance (raw guidance). Temperatures will moderate slightly with weak ridging toward the end of the week before the next system approaches. Medium range deterministic guidance has settled on the idea of a deepening and increasingly closed upper low diving south of the Mexico border to our west Friday night. Varying degrees of strength with Great Lakes trough and associated cold surge into our area Saturday are seen in deterministic and ensemble guidance. The ECMWF and only a few GEFS members are colder, and the GFS and most of its ensembles is warmer. Conceptually this pattern would support a broad area of weak isentropic ascent beginning Friday night and lasting into at least Saturday. Depending on the details with regard to how far south the cold air moves into the area, there is some potential for snow, but in just about all scenarios and impactful winter weather precipitation event is unlikely. BRB FIRE WEATHER... Southwesterly downslope flow behind an eastward advancing Pacific cold front will result in drying tomorrow afternoon across western Oklahoma. Portions of far western Oklahoma near the Texas state line could see minimum relative humidity values around 30 percent. Strong southerly 20 foot winds are of greater concern and are expected to be sustained at 20 to 30 mph with higher gusts. This will result in elevated to near critical fire weather conditions, generally west of a line from near Woodward to Sayre. Relative humidity values will be even lower Monday afternoon (20 to 30 percent across much of western Oklahoma and western north Texas). Winds will be weaker though but could be strong enough for elevated fire weather conditions across portions of western north Texas and far southwest Oklahoma. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 64 51 64 / 0 30 30 10 Hobart OK 52 66 45 62 / 10 30 20 0 Wichita Falls TX 54 69 53 67 / 10 20 20 10 Gage OK 51 71 38 60 / 10 40 10 0 Ponca City OK 49 62 49 63 / 0 50 40 10 Durant OK 49 65 58 68 / 0 30 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Nov 26, 6:45 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 645 PM CST SAT NOV 26 2016 OKZ004>048-050>052-TXZ083>090-271030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 645 PM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING MAINLY ALONG AND SOUTH OF AN ADA TO DUNCAN AND WICHITA FALLS LINE. MAIN HAZARDS WITH STORMS SUNDAY NIGHT INTO MONDAY MORNING: HAIL UP TO HALF DOLLAR SIZE. GUSTY WINDS UP TO 60 MPH. LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE NEXT FRIDAY... ESPECIALLY ACROSS SOUTHWEST OKLAHOMA AND ADJACENT WESTERN NORTH TEXAS. .FIRE WEATHER... NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS WESTERN OKLAHOMA ON SUNDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF WESTERN NORTH TEXAS ON MONDAY AFTERNOON. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Wind Advisories in Oklahoma, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.